# SDR IXXA9700003

- Difficulty date: January 21, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N8969U
- Make and model: Doug DC-8-62
- Aircraft serial: 46070
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170MODB
- Condition: Shorted
- Location: Instr  Panel
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

EN ROUTE BETWEEN OKBK AND ETA, A STRONG ELECTRICAL ODOR WAS NOTED BY THE FLIGHT CREW. THE ODOR DISSiPATED WHEN THE FORWARD INSTRUMENT PANEL WHITE LIGHTS WERE TURNED OFF. FLIGHT CONTINUED WITH AN UNEVENTFUL LANDING. THE LIGHTING WAS DEFERRED PER THE MEL AND THE AIRCRAFT RETURNED TO SERVICE. S/D - REPLACED COCKPIT LIGHTING BALLAST AND CLEARED DEFERRED ITEM.
